The drug Champix is commonly offered as an aid in smoking cessation. It shouldn’t be used with any nicotine replacement because it can interact badly with it. If you are taking Champix, then you probably already know that it can have some unwanted side effects.
The most common of those is nausea. About a third of everyone who takes the drug is going to feel at least some nausea, though it can vary as to how severe that sensation is. If the nausea becomes too severe, you should tell your doctor about it, and your doctor will probably ask you to lower your dose.
You may also commonly experience dry mouth, tiredness, dizziness, changes in appetite, changes in the way food tastes and unpleasant dreams. The good news is that these side effects only tend to appear within the first week or two of taking Champix. If they persist or become too hard for you to handle, just let your doctor know.
Once your body adjusts to the drug, you should experience very little in the way of side effects. Most people only experience very mild ones, so you don’t have to worry about much.
There are some very severe side effects that you should know about. If you feel suicidal, depressed or you start hallucinating after taking the drug, then you should stop taking it immediately and go to the hospital. If any of the symptoms you have are making you very concerned, then consult with your doctor right away. Some rather rare side effects can appear from time to time for those taking this drug. If you experience anything not already listed here, and you believe it could be a result of taking this drug, then you should talk to your doctor about them right away.
While this is a mostly safe treatment for smoking cessation, there can be some complications, and you may experience some side effects that are simply too severe for you to bear. Just be aware of what you are experiencing and be sure to report anything unusual. If the problem persists even after your doctor has lowered your dosage or you have stopped taking the drug altogether, then you need to talk to your doctor about those side effects as well.